Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Shooting pain in the stomach - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Abdominal Pain
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   Hi. Have been getting shooting pains in my stomach (area below the navel) for the last 2 days. It stays for 30sec to a minute then subsides. It occurs every 10-15 min. Please advise
Doctor :   Hi
User :   Hello doctor
Doctor :   please give me a couple of mins to read the query
Doctor :   may i ask a few relevant questions ?
User :   sure
Doctor :   may i know your age ?
User :   31
Doctor :   ok
Doctor :   may i know if your married /
User :   married - yes. children - no. pregnant - no.
Doctor :   ok , do you have fever or body pain , joint pain?
User :   no.
User :   i do feel exhausted
Doctor :   ok , are you expecting your cycles anytime now ?
User :   no. my last cycle was 2 weeks ago
Doctor :   ok
Doctor :   may i know if your trying to conceive or if your on any birth control methods ?
User :   i am on contraceptive pills. desogestrel/ethinylestradial
Doctor :   ok , since when are you on pills?
User :   been over a year
Doctor :   ok
Doctor :   how are your cycles generally , are they regular and normal in flow ?
User :   yes
Doctor :   ok
Doctor :   apart from this , do you have symptoms like burning urination , vomiting , nausea ,frequent urge to urinate , etc ?
User :   no. but i did have loose stools
Doctor :   ok
Doctor :   how many episodes of loose stools and since when ?
User :   2 episodes. last night and today morning
Doctor :   ok
Doctor :   may i know if you have been regular on pills?
User :   yes.have been regular
Doctor :   ok
Doctor :   any history of eating outside food ?
User :   not since 5 days
Doctor :   ok
Doctor :   let me summarise it to you
User :   ok
Doctor :   common causes of abdominal pain are many
Doctor :   like urine tract infection , menstrual cramps, gastro intestinal infections , side effects of pills
Doctor :   and many more
Doctor :   Since your on pills , i feel there may be some hormonal changes as well leading to pain
Doctor :   I suggest you get an abdominal examination done from a doctor
Doctor :   and do a routine blood and urine tests
User :   ok
Doctor :   if the stools increase in frequency you must see the dcotor soon as you may need antibiotics
User :   ok
Doctor :   as loose stools with abdominal pain may mean an infection
Doctor :   an ultrasound scan may be needed as well if pain does not come down with pain killers and course of antibiotics
Doctor :   i suggest in the mean time you drink a lot of fluids and keep yourself hydrated
User :   i will visit a doctor tmw. any recommendations for today?
User :   ok
Doctor :   this will reduce infection and help you in preventing dehydration
Doctor :   yes , lots of water and fluids
User :   ok
Doctor :   Take Tab DOLO 500 mg for the pain to reduce
User :   could you give me the compound in dolo? i am not in india
Doctor :   since i cannot prescribe you antiiotics without an examination , i suggest you see the doctor
Doctor :   it is TYLENOL
Doctor :   may i know your in which place presently
User :   frankfurt, germany
Doctor :   ok , if it is over the counter there , you may take it
User :   any paracetomol is ok?
Doctor :   yes , it is fine
User :   ok
Doctor :   but visiting a doctor is needed
User :   will do that
Doctor :   paracetomol will only relieve the pain for a while but not the underlying cause
Doctor :   if it is only hormonal related pain , the doctor may just put you on an antispasmodic
User :   is ibuprofen ok?
Doctor :   yes , if it is available as over the counter there , you can take one tab for now
User :   ok
Doctor :   i would also advice you to keep away from oily and spicy food for a while
User :   ok.
Doctor :   did you follow my suggestions ?
User :   i will
Doctor :   i hope i answered all your questions ?
User :   i had a routine gynaec check up last week and everything was normal
Doctor :   ok
User :   so yes, i will visit a doctor
User :   should i see the gynaec again?
User :   or a general physician?
Doctor :   no , just visit a general physician
User :   will do.
Doctor :   ok
User :   thank you. you have been helpful..
Doctor :   a scan would help in this case along with an abdominal examination
User :   ok
Doctor :   are there any more questions i could help you with ?
User :   thats it for now
Doctor :   ok , pleasure here
Doctor :   thank you for consulting me
Doctor :   take care and wish you good health
User :   tx! have a good day doctor
Doctor :   Bye for now
User :   bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor